Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 4, 2005, 9:30 PM MDT for Curry County, Quay County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 9:30 PM MDT (03:30 UTC)
- Expired
- Jul 4, 2005, 10:34 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 34 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 050330
SVRABQ
NMC009-037-050430-
/O.NEW.KABQ.SV.W.0147.050705T0330Z-050705T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 PM MDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1030 PM MDT
* AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR QUAY...OR ABOUT 16 MILES SOUTH OF
TUCUMCARI...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRADY...
RAGLAND...
WHEATLAND...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3509 10356 3506 10365 3505 10377 3490 10387
3465 10381 3458 10364 3466 10333 3489 10327
3505 10333 3510 10341 3511 10348
$$
KJ3 follow-up statements
000
WWUS55 KABQ 050342
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
942 PM MDT MON JUL 4 2005
NMC009-037-050430-
/O.CON.KABQ.SV.W.0147.000000T0000Z-050705T0430Z/
QUAY-CURRY-
942 PM MDT MON JUL 4 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CURRY AND SOUTH CENTRAL QUAY COUNTIES UNTIL 1030 PM MDT...
AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR FORREST...OR ABOUT 25 MILES SOUTH OF
TUCUMCARI...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRADY...
RAGLAND...
WHEATLAND...
LAT...LON 3500 10349 3492 10354 3487 10364 3484 10377
3473 10377 3461 10368 3459 10351 3465 10336
3472 10329 3494 10324 3502 10329 3505 10335
3504 10343
$$
KJ000
WWUS55 KABQ 050353
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 PM MDT MON JUL 4 2005
NMC009-037-050430-
/O.CON.KABQ.SV.W.0147.000000T0000Z-050705T0430Z/
QUAY-CURRY-
953 PM MDT MON JUL 4 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWEST CURRY
AND SOUTH CENTRAL QUAY COUNTIES UNTIL 1030 PM MDT...
AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF FORREST...OR ABOUT 29
MILES NORTHWEST OF CLOVIS...MOVING SOUTHEAST AT 30 MPH.
LAT...LON 3482 10340 3486 10359 3482 10372 3466 10375
3452 10365 3456 10336 3471 10332
$$
KJ000
WWUS55 KABQ 050434
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1034 PM MDT MON JUL 4 2005
NMC009-037-050444-
/O.EXP.KABQ.SV.W.0147.000000T0000Z-050705T0430Z/
QUAY-CURRY-
1034 PM MDT MON JUL 4 2005
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL CURRY AND
SOUTH CENTRAL QUAY COUNTIES AT 1030 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3482 10340 3486 10359 3482 10372 3466 10375
3452 10365 3456 10336 3471 10332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:30 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 4, 9:30 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION...UDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 930 PM MDT MON JUL 4 2005 .UPDATE...ZONES UPDATED TO REMOVE EXPIRED SEVERE THUNDERSTORM WATCH AND TWEAK POPS FOR OVERNIGHT. && CORRECTED LANGUAGE IN FIRST/SECOND PARAGRAPHS. .PREV DISCUSSION 310 PM MDT MON JUL 4 2005... OVERALL INTEGRITY OF INHERITED GRIDS IN EXCELLENT SHAPE WITH ONLY A FEW MINOR TWEAKS MADE HERE AND THERE. SFC COLD FRONT HAS BANKED ITSELF AGAINST THE ROCKY MOUNTAINS...PROVIDING LOW LEVEL UPSLOPE FLOW ACROSS THE ERN PLAINS. APPEARS A CONVERGENCE ZONE HAS SET UP JUST EAST OF THE CENTRAL MTN CHAIN WHICH HAS BEEN ASSISTING WITH VERTICAL MOTION. HIGH TERRAIN CONVECTION HAS COMMENCED...HOWEVER HAVING A HARD TIME ROLLING OFF INTO THE HIGH PLAINS AS DEEP LAYER MOISTURE IS LACKING AGAINST THE MOUNTAINS. STILL WAITING ON UPPER LEVEL DISTURBANCE...WHICH IS PROGGED TO SWING THROUGH THE NE QUAD OF NM SHORTLY AFTER PEAK HEATING. THIS WILL ENHANCE THE THREAT FOR SUPERCELL DEVELOPMENT WITHIN REGION OF RICHER MOISTURE AND DECENT DIRECTIONAL SHEAR. FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. WITH THIS IN MIND...SPC HAS ISSUED SEVERE TSTORM WATCH NUMBER 600 FOR UNION... HARDING...QUAY AND ERN SAN MIGUEL COUNTIES THRU 03Z. IT APPEARS THE SOUTHEAST CORNER OF THE FA WILL BE RATHER MARGINAL WITH WEAK UPPER LEVEL SUPPORT AND CONVECTIVE INHIBITION RATHER HIGH IN AREA. CONVECTION SHOULD TRACK INTO THE PANHANDLES OF TX/OK BY MIDNIGHT. 18Z ETA RUN HAS BEEN SUGGESTING ANOTHER MCS IN ERN CO/WRN KS WILL TRACK ALONG THE NM/TX BORDER TOWARD SUNRISE. WILL KEEP ISOLD POPS IN THE GRIDS AFTER MIDNIGHT. CONVECTION TONIGHT SHOULD LAY A FEW OUTFLOW BOUNDARIES WITHIN THE ERN PLAINS...WHICH WILL MAKE THINGS INTERESTING FOR TUESDAY. LOW LEVEL CONVERGENCE ZONE AND DECENT BOUNDARY LAYER MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO REFORM TOMORROW. IF ENOUGH INCOMING SOLAR IS ALLOWED TO REACH THE SFC...MAIN CAVEAT WOULD BE STRATUS CLOUDS COMPLIMENTS OF CONVECTION TONIGHT...INSTABILITY AND DIRECTIONAL SHEAR SHOULD BE PRESENT TO SUPPORT ANOTHER ROUND OF SUPERCELLULAR STORMS. WITH AID OF A SECONDARY SHORT WAVE EMBEDDED WITHIN NW FLOW...THE MID LEVEL ASCENT SHOULD BE PRESENT TO SUSTAIN STRONG CONVECTIVE UPDRAFTS. WITH THIS IN MIND...SEVERE WORDING IN THE ZONES LOOKS WARRANTED ATTM. ACTIVITY SHOULD SPREAD EASTWARD IN THE FORM OF A MCS INTO TX TUES EVENING. WITH THUNDERSTORMS CLOSER TO THE CENTRAL MOUNTAIN CHAIN...EXPECT OUTFLOW BOUNDARIES TO PUSH THROUGH THE GAPS AND PASSES...CREATING AN EAST CANYON WIND. THIS APPEARS TO BE PRESENT IN FOUS GUIDANCE AND HAVE SIDED WITH MET. REMAINDER OF FORECAST LOOKS RATHER REPETITIVE AS A BUBBLE OF HIGH PRESSURE ALOFT REMAINS OVER NRN OLD MEXICO. THIS WILL KEEP A WEAK NW FLOW PRESENT OVER THE NE CORNER OF THE STATE. DGEX SUGGESTING THIS BLOCKING RIDGE WILL REMAIN SOUTHWEST OF THE FORECAST AREA... KEEPING THE ONLY THREAT FOR QPF WITHIN THE ERN HALF OF THE STATE. GFSLR NOT LOOKING GOOD FOR MONSOON PATTERN WHICH TYPICALLY STARTS AROUND JULY 10TH AS VERY STRONG RIDGE IS DEPICTED OVER THE WRN US. HAVE A HAPPY AND SAFE FOURTH OF JULY. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 95 57 94 / 0 0 0 0 GALLUP.......................... 48 91 49 91 / 0 0 0 0 GRANTS.......................... 50 92 51 92 / 0 0 0 0 GLENWOOD........................ 58 99 59 97 / 0 0 0 0 CHAMA........................... 40 83 41 83 / 0 10 10 0 LOS ALAMOS...................... 53 87 53 87 / 0 0 0 0 RED RIVER....................... 38 77 39 78 / 10 20 20 10 TAOS............................ 47 86 48 87 / 0 10 10 0 SANTA FE........................ 53 91 53 88 / 0 10 10 0 SANTA FE AIRPORT................ 55 92 56 91 / 0 0 0 0 ESPANOLA........................ 53 94 53 93 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 95 65 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 58 96 61 96 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 59 92 62 93 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 64 96 64 96 / 0 0 0 0 SOCORRO......................... 62 98 63 98 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 55 87 56 88 / 0 20 10 10 MORIARTY/ESTANCIA............... 52 89 52 90 / 0 20 10 10 CARRIZOZO....................... 60 95 60 95 / 0 0 0 0 RUIDOSO......................... 54 87 56 87 / 0 20 10 10 RATON........................... 52 85 52 86 / 20 30 30 20 LAS VEGAS....................... 51 84 52 86 / 10 30 30 20 ROY............................. 57 84 57 88 / 20 30 30 20 CLAYTON......................... 58 83 60 88 / 30 30 30 20 SANTA ROSA...................... 61 92 62 95 / 10 20 30 10 TUCUMCARI....................... 64 92 66 95 / 20 20 30 10 FORT SUMNER..................... 64 95 65 96 / 10 10 30 10 CLOVIS.......................... 64 90 65 94 / 10 10 30 10 PORTALES........................ 65 92 64 96 / 10 10 30 10 ROSWELL......................... 69 99 69 100 / 0 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jul 4, 6:00 AM MDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 4 2005 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 539 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND EASTERN PLAINS. WEDNESDAY AFTERNOON AND EVENING WILL ALSO BEAR A CHANCE FOR SEVERE THUNDERSTORMS MAINLY ON THE NORTHEAST PLAINS. THE MAIN THREATS WILL INCLUDE LARGE HAIL AND DAMAGING WINDS ON BOTH DAYS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...GUADALUPE...DE BACA...ROOSEVELT...CURRY AND CHAVES COUNTIES. ON WEDNESDAY AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN UNION...HARDING AND QUAY COUNTIES. 44
In the hours before
Local storm report, Jul 4, 7:53 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 8 SW MOSQUERO 35.69N 104.05W
07/04/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
MAFSpecial weather statement, Jul 4, 9:21 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 921 PM MDT MON JUL 4 2005 NMZ004>007-011>013-050335- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- SANGRE DE CRISTO MOUNTAINS- 921 PM MDT MON JUL 4 2005 ..SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH 600 WHICH WAS IN EFFECT FOR NORTH AND CENTRAL NEW MEXICO HAS BEEN ALLOWED TO EXPIRE. IN NORTH AND CENTRAL NEW MEXICO THIS ALLOWS TO EXPIRE 4 COUNTIES HARDING QUAY SAN MIGUEL UNION
Local storm report, Jul 4, 9:23 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
923 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL TUCUMCARI 35.17N 103.73W
07/04/2005 0.75 INCH QUAY NM TRAINED SPOTTER
&&
MAFLocal storm report, Jul 4, 9:28 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST TUCUMCARI 35.17N 103.73W
07/04/2005 60 MPH QUAY NM ASOS
&&
MAFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 47 min |
| Jul 4, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 58 min |
| Jul 4, 8:29 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 61 min |
| Jul 5, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 29 min |
| Jul 5, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| Jul 5, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jul 5, 5:36 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jul 5, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.